Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS
   
Mobile Device Pairing
Green Open Access
Proceedings of the American Mathematical Society
Proceedings of the American Mathematical Society
ISSN 1088-6826(online) ISSN 0002-9939(print)

 

Nilpotent ideals in a class
of Banach algebras


Author: Yong Zhang
Journal: Proc. Amer. Math. Soc. 127 (1999), 3237-3242
MSC (1991): Primary 46H10; Secondary 46H20, 46B25, 46A32
Published electronically: April 28, 1999
MathSciNet review: 1605957
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: We introduce the concepts of approximately complemented subspaces of normed spaces and approximately biprojective algebras. We prove that any approximately biprojective Banach algebra with left and right approximate identities does not have a nontrivial nilpotent ideal whose closure is approximately complemented.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (1991): 46H10, 46H20, 46B25, 46A32

Retrieve articles in all journals with MSC (1991): 46H10, 46H20, 46B25, 46A32


Additional Information

Yong Zhang
Affiliation: Department of Mathematics and Astronomy, University of Manitoba, Winnipeg, Manitoba, Canada R3T 2N2
Email: umzhan20@cc.umanitoba.ca

DOI: http://dx.doi.org/10.1090/S0002-9939-99-04896-0
PII: S 0002-9939(99)04896-0
Keywords: Nilpotent ideals, approximately complemented, approximately biprojective, amenable Banach algebras, contractible Banach algebras
Received by editor(s): September 24, 1997
Received by editor(s) in revised form: January 23, 1998
Published electronically: April 28, 1999
Communicated by: Theodore W. Gamelin
Article copyright: © Copyright 1999 American Mathematical Society